Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 46, NWS Midland/Odessa, TX

June 9, 1999Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 9, 1999, 10:41 PM CDT for Midland County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1999, 10:41 PM CDT (03:41 UTC)
Expired
Jun 10, 1999, 12:45 AM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2324 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 100342
FFWMAF
TXC329-100545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
1041 PM CDT WED JUN 9 1999

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDLAND COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 1245 AM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
  IN MIDLAND COUNTY NEAR THE CITY OF MIDLAND...MOVING EAST 15 MPH.

* EXCESSIVE RAINFALL AT THE RATE OF 1.5 INCHES PER HOUR WILL PRODUCE
  FLOODING ACROSS MIDLAND AND MIDLAND COUNTY THROUGH 1245 AM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

AKL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 9:18 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 9, 9:18 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
918 PM CDT WED JUN 9 1999

MARGINALLY SEVERE TSTMS PERSISTING THIS EVENING ACROSS SMALL PART OF
THE CWA. CONVECTIVE DEVELOPMENT WAS SLOW TO DEVELOP THIS EVENING AS
SHRTWV RIDGING FINALLY GAVE WAY TO APPROACHING SHRTWV ENERGY AND
INCREASING UPPER LEVEL DIVERGENCE ASSOCD WITH EXIT RGN OF 3H JET.
HAIL REPORTS HAVE BEEN LIMITED BY HIGH WB ZERO. ZONES APPEAR FINE
ATTM AND WILL LIKELY ISSUE UPDATE IN 1-2RS REMOVING SVR/LOWERING
POPS DEPENDING ON TRENDS.

GPM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:39 PM CDTSevere Thunderstorm WarningMAFWard66 min
Jun 9, 7:56 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler49 min
Jun 9, 8:23 PM CDTSevere Thunderstorm WarningMAFPecos52 min
Jun 9, 8:53 PM CDTSevere Thunderstorm WarningMAFAndrews52 min
Jun 9, 11:02 PM CDTFlash Flood WarningMAFPecos3 hr

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.